Neurology Community
Short Pulsing Sensation that feels like a muscle spasm
About This Community:

This forum is for questions and support regarding neurology issues such as: Alzheimer's Disease, ALS, Autism, Brain Cancer, Cerebral Palsy, Chronic Pain, Epilepsy, Headaches, MS, Neuralgia, Neuropathy, Parkinson's Disease, RSD, Sleep Disorders, Stroke, Traumatic Brain Injury.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Short Pulsing Sensation that feels like a muscle spasm

since i started taking VYVANCE at age 14, i have had two things happen to me. one is, this pulsing sensation, and the other is more frequent and intense blackouts when i stand up. i want to know what could have caused these two things based on the given information:

THE ODD SENSATION:  this occurred on the left side of my head more frequently than the right.
        if you were to draw an imaginary line between the outer corner of your left eye to the center of your ear,
        and placed your finger on this line a quarter to a half inch away from your eye, that is were this occurred.
        it felt like a mixture of a muscle spasm (a common side effect of vyvance) and a throbbing/pulsing feeling.
        imagine you have an average earth worm, and you put the worm onto a fishing hook or something.
        the worm stays centered on the hook, but wiggles around. it feels like (but obviously isnt the case) that worm
        is in the location i mentioned, and is wiggling around at the same rate that my heart is beating.
        along with this odd sensation, is pressure.

THE BLACKOUTS:
        after a week on vyvance, i stood up after sitting down for around an hour or two,
        and started to black out a little bit.
        normaly, standing up would make me feel a little dizzy and sometimes my vision went slightly black
        this time, i was more dizzy, my vision became darker and more like tunnel vision. my legs were shaking
        from left to right, and i slowly sat down. i dont think i lost conciseness, but if i did, it was for a second or two.
        i noticed that a few seconds after i blacked out, everything sounded extremely odd.
        the fan over the stove in the kitchen almost changed frequencies (or sounded like it got higher)
        and instead of the usual silence, there was distorted/noisy random ambient noises.
        it was the weirdest 10-20 seconds of my life.


i already know its related to blood pressure.
i was scared it might have been an aneurism (aneurysm), but so far my parents and doctor and biology teacher have told me its unlikely, so i guess their right.

based on this information, what could explain this?
is it possible that i had an aneurism (aneurysm)?
and if not, is it something that requires medical attention?
is the difference in sound i mentioned earlier caused by blood pressure or am i schizophrenic?
i heard voices once in the fourth grade... but how can this all be related, and what can i do about?










Related Discussions
Avatar_m_tn

TIMELINE:

2004-diagnosed with adhd in the 4th grade, and was proscribed at first stimulants, then my doctor proscribed me with anti-depressants.



2007-my doctor retired, and i still did not find a good medication.
       -I was currently was on imipramine.
       -got a new doctor, who said i should not be on anti depressants, but stimulants

SUMMER
       -at my sleep-away camp in Pennsylvania, i was BMX dirt jump biking, and after going over a jump, my jeans
        got stuck in the gears, and i lost control of the bike, and landed on my face. the helmet i was wearing was a little
        loose, but that is all the camp had. i was knocked out unconscious for a minute apparently.
        i remember being on the ground with people around me. i said something incomprehensible,
        tried to stand up, then fell. i was rushed to the hospital, and got an MRI and/or a CAT scan. based on the scan(s),
        doctors said i was fine, had no concussion or damage. for the next week, i could not remember what happened.
        the next day, i got back on the bike with permission of the head counselor (stupid on both of our parts),
        and was riding the bike better than i was before. i took a brake, got water, and then came back to find that the bike
        i was using (counselor's let me use his bike) was being used by the counselor. I went into the shed and got
        a camp bike. i was riding along the BMX course and reached the last jump. when i went over the jump, my bike,
        for a reason unknown to me at the time (later i found out that the bike's handlebars were NOT perpendicular to
        the front wheel like the should be), swayed to the right, and i fell on my clavicle/head. However, i was wearing a
        full-faced helmet that did protect me well. the impact went to my collar bone, and broke it. i cant remember if i had
        an MRI/CAT scan when i went to the hospital the second time.

       -for some reason, after i hit my head, apparently, i was more social


2008
        SPRING
        prescribed with vyvance
       -it made me feel really nervous, my heart was beating relatively fast.
      
       -vyvance gave me muscle spasms in my arms, on the outside of my biceps and other places

       -i told him the medication was not working, so he raised the dose from 30 to 40
      
       -after a few days being on the medication, it helped me focus more in math, and i was doing complex quadratic
        equations in my head extremley fast

       -in the same day, for the first time, i felt a very odd sensation on the left side of my head.
        if you were to draw an imaginary line between the outer corner of your left eye to the center of your ear,
        and placed your finger on this line a quarter to a half inch away from your eye, that is were this occurred
        it felt like a mixture of a muscle spasm (a common side effect of vyvance) and a throbbing/pulsing feeling
        imagine you have an average earth worm, and you put the worm onto a fishing hook or something. m
        the worm stays centered on the hook, but wiggles around. it feels like (but obviously isnt the case) that worm
        is in the location i mentioned, and is wiggling around. along with this odd sensation, is pressure.

       -after about a week, i stood up after sitting down for around an hour or two, and started to black out a little bit
        normally, standing up would make me feel a little dizzy and sometimes my vision went slightly black
        this time, i was more dizzy, my vision became darker and more like tunnel vision, my legs were shaking
        from left to right, and i slowly sat down. i dont think i lost conciseness, but if i did, it was for a second or two.
        i noticed that a few seconds after i blacked out, my hearing sounded extremely odd.
        the fan over the stove in the kitchen almost changed frequencies (or sounded like it got higher)

       -the next day, after biking 1 mile to school, i locked my bike on the rack, and walked inside
        as i walked into the school, i started to blackout again, but this time, my legs did not shake.
        unlike the last time, were everything sounded higher pitched, everything seemed extremely low.
        i heard somebody talking (i hope not to me) and could not comprehend what they were saying
        because it was such a low note.

        AFTER THREE WEEKS ON VYVANCE
        -i went to both the doctor who prescribed this medication, and my general physician.
         i told them both exactly how it made me feel, the doctor who proscribed it told me he had no
         idea what happened, however he took my blood pressure (no idea huh?) which he said was high
         (sorry no numbers) what he also said that those two near blackout incidents were part of "growing up"
        
        -i went to my physician, who explained how tics are also a side effect,
         but he also had no idea about the sensation

2009-i started the school year off of the medication, and my grades payed for it. right before the first semester
        exams (december/February) i went back on 30 mg vyvance, so i could study for all the exams more effectively.
        then a week later, i went up to 40, then week later my doctor prescribed me 60mg after i said i couldn't focus
        like i did a year ago (and he assumed that a higher dose was required)

       -during winter break, i did quite a bit of research on blood pressure, the thyroids effect on adhd, and aneurisms
        

       -i took the medicine for the third quarter of the school year, and had a 3.7 gpa. i stopped the medication
        during spring break

       -since the sensation and blackout only happened while i was on Vyvance, i am almost sure that it is the cause.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Neurology Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Neurology Answerers
620923_tn?1405964489
Blank
selmaS
Allentown, PA
144586_tn?1284669764
Blank
caregiver222
Avatar_m_tn
Blank
Ball123
1689801_tn?1333986916
Blank
Dagun
Iceland
352007_tn?1372861481
Blank
LisaJF
1780921_tn?1384615710
Blank
flipper336
Chandler, AZ